Alert archive / California / Wind Advisories in 2006

Wind Advisory 34, NWS Medford, OR

December 24, 2006Siskiyou County, California

NWS Medford, OR issued this wind advisory at Dec 24, 2006, 2:42 AM PST for Siskiyou County, California. It took effect at Dec 24, 2006, 3:00 PM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2006, 2:42 AM PST (10:42 UTC)
In effect from
Dec 24, 2006, 3:00 PM PST
Expired
Dec 24, 2006, 11:40 PM PST
In force
9 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2006-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2006-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 241042
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
242 AM PST SUN DEC 24 2006

ORZ021-022-241845-
/O.UPG.KMFR.HW.A.0024.061224T2000Z-061225T0600Z/
/O.NEW.KMFR.HW.W.0034.061224T1900Z-061225T0300Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
242 AM PST SUN DEC 24 2006

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
PST THIS EVENING FOR THE OREGON SOUTH CENTRAL AND CURRY COUNTY 
COAST...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE TOWARDS THE COAST
ON SUNDAY. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE
EXPECTED BY LATE MORNING. WINDS ARE EXPECTED TO TAPER OFF BY LATE
EVENING AS THE SYSTEM MOVES INLAND.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-241845-
/O.NEW.KMFR.WI.Y.0034.061224T2300Z-061225T0800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
242 AM PST SUN DEC 24 2006

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
PST TONIGHT FOR THE SHASTA VALLEY IN CENTRAL SISKIYOU COUNTY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT PST TONIGHT. 

A STRONG PACIFIC LOW PRESSURE SYSTEM WILL PRODUCE STRONG SOUTHERLY
WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH IN THE SHASTA VALLEY.
HIGHEST WINDS WILL BE IN THE WEED AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
MWJ
4 follow-up statements
000 
WWUS76 KMFR 241838
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1038 AM PST SUN DEC 24 2006

ORZ021-022-250245-
/O.CON.KMFR.HW.W.0034.061224T1900Z-061225T0300Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1038 AM PST SUN DEC 24 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING FOR SOUTH CENTRAL OREGON AND CURRY COUNTY COAST...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING. 

A STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE TOWARDS THE COAST
ON SUNDAY. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE
EXPECTED BY LATE MORNING. WINDS ARE EXPECTED TO TAPER OFF BY LATE
EVENING AS THE SYSTEM MOVES INLAND.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-250245-
/O.CON.KMFR.WI.Y.0034.061224T2300Z-061225T0800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1038 AM PST SUN DEC 24 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT PST TONIGHT FOR THE SHASTA VALLEY IN CENTRAL SISKIYOU COUNTY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT PST TONIGHT. 

A STRONG PACIFIC LOW PRESSURE SYSTEM WILL PRODUCE STRONG
SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH IN THE SHASTA
VALLEY. HIGHEST WINDS WILL BE IN THE WEED AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BURTIS
000 
WWUS76 KMFR 242226
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
226 PM PST SUN DEC 24 2006

ORZ021-022-250300-
/O.CON.KMFR.HW.W.0034.000000T0000Z-061225T0300Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
226 PM PST SUN DEC 24 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING. 

A STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE TOWARDS THE COAST
ON SUNDAY. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE
EXPECTED BY LATE MORNING. WINDS ARE EXPECTED TO TAPER OFF BY LATE
EVENING AS THE SYSTEM MOVES INLAND.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-250630-
/O.CON.KMFR.WI.Y.0034.061224T2300Z-061225T0800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
226 PM PST SUN DEC 24 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

A STRONG PACIFIC LOW PRESSURE SYSTEM WILL PRODUCE STRONG
SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH IN THE SHASTA
VALLEY. HIGHEST WINDS WILL BE IN THE WEED AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

LOVEGROVE
000 
WWUS76 KMFR 250252
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
652 PM PST SUN DEC 24 2006

ORZ021-022-250800-
/O.EXT.KMFR.HW.W.0034.000000T0000Z-061225T0800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
652 PM PST SUN DEC 24 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE HIGH WIND WARNING FOR SOUTH CENTRAL OREGON COAST AND CURRY
COUNTY COAST HAS BEEN EXTENDED UNTIL MIDNIGHT PST TONIGHT.

A STRONG COLD FRONT WILL MOVE INLAND TONIGHT. SOUTH WINDS OF 30
TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE AHEAD OF THE FRONT THROUGH
LATE EVENING...DECREASING AFTER MIDNIGHT AFTER THE FRONT HAS MOVED INLAND.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR ALREADY OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-250800-
/O.EXT.KMFR.WI.Y.0034.000000T0000Z-061225T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
652 PM PST SUN DEC 24 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY...

THE WIND ADVISORY FOR CENTRAL SISKIYOU COUNTY HAS BEEN EXTENDED UNTIL
4 AM PST MONDAY.

A STRONG COLD FRONT WILL PRODUCE STRONG SOUTHERLY WINDS 25 TO 35
MPH WITH GUSTS TO 50 MPH IN THE SHASTA VALLEY THROUGH LATE TONIGHT.
HIGHEST WINDS WILL BE IN THE WEED AREA. WINDS ARE EXPECTED TO
DECREASE TOWARD DAYBREAK AFTER THE COLD FRONT HAS PASSED THROUGH
THE AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FB
000 
WWUS76 KMFR 250740
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1140 PM PST SUN DEC 24 2006

ORZ021-022-250845-
/O.EXP.KMFR.HW.W.0034.000000T0000Z-061225T0800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1140 PM PST SUN DEC 24 2006

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT PST TONIGHT...

THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT PST TONIGHT.

$$

CAZ081-250845-
/O.CAN.KMFR.WI.Y.0034.000000T0000Z-061225T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1140 PM PST SUN DEC 24 2006

...WIND ADVISORY IS CANCELLED FOR THE SHASTA VALLEY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY.

$$
MWJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 23, 8:50 PM PST, 5 hours 52 minutes earlier.

Area forecast discussion, Dec 23, 8:50 PM PST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 PM PST SAT DEC 23 2006

.SHORT TERM...WILL ISSUE AN UPDATE TO ACCOUNT FOR VALLEY FOG IN
SOUTHWEST OREGON AND ALSO HIGHER POPS LATE TONIGHT INTO SUNDAY FOR
THE COAST AND UMPQUA BASIN. FOG HAS BEGUN TO DEVELOP IN DOUGLAS
JACKSON AND JOSEPHINE COUNTIES...EXPECTED TO BECOME DENSE IN PATCHES
THROUGH AROUND SUNRISE SUNDAY.

SNOW LEVELS WILL RISE SUNDAY WITH WARM FRONTAL OVERRUNNING ALSO
BRINGING MOSTLY CLOUDY TO CLOUDY SKIES AND LIGHT SHOWERS...MAINLY IN
SOUTHWEST OREGON.

.PREV DISCUSSION...
FOR CHRISTMAS DAY...COOLER WITH RAIN AND SNOW SHOWERS OVER
MOST OF THE FORECAST AREA. SNOW LEVELS NEAR 5500 FEET WILL GENERALLY
FALL TO AROUND 4500 FOOT BY LATE AFTERNOON.  BUT MOST PRECIP BY THAT
TIME WILL BE LIMITED TO SCATTERED SHOWERS MAINLY OVER THE MOUNTAINS.

.LONG TERM...
UNSETTLED WEATHER WILL REMAIN THROUGH THE EXTENDED FORECAST. PACIFIC
TROUGH WILL PUSH A SERIES OF STORMS INTO THE PACNW BEGINNING TUESDAY
NIGHT. WILL SEE A NEW SYSTEM REACH THE COAST EACH DAY WITH SHOWERS
LINGERING IN BETWEEN...THEREFORE HAVE KEPT PRECIPITATION WORDING
THROUGH SATURDAY. TO THE TO SUM UP THE EXTENDED FORECAST...WET AND
WINDY WEATHER HAS RETURNED. BURTIS

&&

.AVIATION...COAST...VFR CONDITIONS WITH SCATTERED MVFR IN SHOWERS
BECOMING IFR WITH RAIN AFTER 12Z AS THE WARM FRONT APPROACHES.
INLAND...MOSTLY VFR BUT MOUNTAINS OBSCURED WITH SCATTERED RAIN AND
SNOW SHOWERS AND ALSO AREAS OF IFR DUE VALLEY FOG UNTIL 16Z.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR ORZ021-ORZ022.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WIND UNTIL 8 PM
     PST FOR PZZ370-PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST
     THURSDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.
     GALE WARNING FOR SUNDAY AFTERNOON FOR
     PZZ350-PZZ356-PZZ370-PZZ376.

DW
Hazardous weather outlook, Dec 23, 10:30 AM PST, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1030 AM PST SAT DEC 23 2006

ORZ021-022-241300-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
1030 AM PST SAT DEC 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NOW HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING.
ANOTHER PACIFIC LOW PRESSURE CENTER WILL APPROACH THE COAST ON
SUNDAY AFTERNOON. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH
ARE AGAIN POSSIBLE WITH THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ027-240000-
SOUTH CENTRAL OREGON CASCADES-
1030 AM PST SAT DEC 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

LS

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.